The Schwartz space of a smooth semi-algebraic stack

Yiannis Sakellaridis

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


Schwartz functions, or measures, are defined on any smooth semi-algebraic (“Nash”) manifold, and are known to form a cosheaf for the semi-algebraic restricted topology. We extend this definition to smooth semi-algebraic stacks, which are defined as geometric stacks in the category of Nash manifolds. Moreover, when those are obtained from algebraic quotient stacks of the form X/G, with X a smooth affine variety and G a reductive group defined over a number field k, we define, whenever possible, an “evaluation map” at each semisimple k-point of the stack, without using truncation methods. This corresponds to a regularization of the sum of those orbital integrals whose semisimple part corresponds to the chosen k-point. These evaluation maps produce, in principle, a distribution which generalizes the Arthur–Selberg trace formula and Jacquet’s relative trace formula, although the former, and many instances of the latter, cannot actually be defined by the purely geometric methods of this paper. In any case, the stack-theoretic point of view provides an explanation for the pure inner forms that appear in many versions of the Langlands, and relative Langlands, conjectures.

Original languageEnglish (US)
Pages (from-to)2401-2490
Number of pages90
JournalSelecta Mathematica, New Series
Issue number4
StatePublished - Oct 1 2016

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Physics and Astronomy(all)


  • Schwartz spaces
  • Stacks
  • orbital integrals


Dive into the research topics of 'The Schwartz space of a smooth semi-algebraic stack'. Together they form a unique fingerprint.

Cite this